Alert archive / Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 94, NWS Blacksburg, VA

August 24, 2010Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 24, 2010, 4:10 AM EDT for Charlotte County, Halifax County, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2010, 4:10 AM EDT (08:10 UTC)
Expired
Aug 24, 2010, 9:35 AM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Charlotte County, VA, Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WGUS51 KRNK 240810
FFWRNK
VAC037-083-241400-
/O.NEW.KRNK.FF.W.0094.100824T0810Z-100824T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 AM EDT TUE AUG 24 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 1000 AM EDT.

* AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.           
  THE HEAVIEST RAIN HAS FALLEN JUST NORTH OF DRYBURG. DIFFICULT      
  CREEK IS PRONE TO FLOODING GREEN LEVEL ROAD.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDOAK...
  WYLLIESBURG...SAXE...DRAKES BRANCH...MT LAUREL...CRYSTAL HILL AND
  CLOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA...WITH STATIONARY THUNDERSTORMS. AROUND 2 INCHES HAS 
ALREADY FALLEN ACROSS SOUTHERN CHARLOTTE AND NORTHEASTERN HALIFAX 
COUNTIES. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3689 7850 3671 7863 3668 7862 3665 7856
      3663 7856 3665 7862 3669 7865 3668 7868
      3659 7871 3654 7874 3654 7895 3702 7894
      3701 7846

$$
3 follow-up statements
539 
WGUS71 KRNK 240913
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 AM EDT TUE AUG 24 2010

VAC037-083-241400-
/O.CON.KRNK.FF.W.0094.000000T0000Z-100824T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CHARLOTTE VA-
513 AM EDT TUE AUG 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
SOUTHERN CHARLOTTE AND EASTERN HALIFAX COUNTIES...

AT 503 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA...ESTIMATING 3 TO 4 
INCHES OF RAIN IN THE PAST 3 HOURS...ALONG THE ROANOKE RIVER OR THE 
BORDER OF EXTREME SOUTHERN CHARLOTTE AND EASTERN HALIFAX 
COUNTIES...OR JUST WEST OF RED OAK AND JUST NORTH OF DRYBURG. 

THE HEAVIEST RAIN HAS FALLEN NEAR DIFFICULT CREEK AND BLACK WALNUT 
CREEK. GREEN LEVEL ROAD AND GREEN VALLEY ROAD HAVE A HISTORY OF 
FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3689 7850 3671 7863 3668 7862 3665 7856
      3663 7856 3665 7862 3669 7865 3668 7868
      3659 7871 3654 7874 3654 7895 3702 7894
      3701 7846

$$
587 
WGUS71 KRNK 241037
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 AM EDT TUE AUG 24 2010

VAC037-083-241400-
/O.CON.KRNK.FF.W.0094.000000T0000Z-100824T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CHARLOTTE VA-
637 AM EDT TUE AUG 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
SOUTHERN CHARLOTTE AND EASTERN HALIFAX COUNTIES...

AT 622 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVIER RAIN HAD TAPERED OFF ACROSS THE WARNED AREA. 
HOWEVER...RADAR ESTIMATES BETWEEN THREE AND FOUR INCHES OF RAIN HAD 
FALLEN IN AN AREA BETWEEN SCOTTSVILLE AND REDOAK...MAINLY ALONG THE 
ROANOKE RIVER FROM MOUNT LAUREL TO STAUNTON RIVER STATE PARK. THIS 
HEAVY RAINFALL WILL CONTINUE TO RUN OFF AND MAY CAUSE FLOODING 
ALONG SMALLER CREEKS AND STREAMS THROUGH AT LEAST 800 AM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
REDOAK...SCOTTSBURG...MT LAUREL...DRYBURG...AND CLOVER. SMALLER 
STREAMS THAT RECEIVED SOME OF THE HEAVIEST RAIN INCLUDE DIFFICULT 
CREEK...CARGILLS CREEK...BLACK WALNUT CREEK...DRY FORK AND MARTINS 
BRANCH. GREEN LEVEL ROAD ALONG DIFFICULT CREEK...AND GREEN VALLEY 
ROAD ALONG BLACK WALNUT CREEK...HAVE A HISTORY OF FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3689 7850 3671 7863 3668 7862 3665 7856
      3663 7856 3665 7862 3669 7865 3668 7868
      3659 7871 3654 7874 3654 7895 3702 7894
      3701 7846

$$

JJ
794 
WGUS71 KRNK 241335
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
935 AM EDT TUE AUG 24 2010

VAC037-083-241344-
/O.CAN.KRNK.FF.W.0094.000000T0000Z-100824T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CHARLOTTE VA-
935 AM EDT TUE AUG 24 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CHARLOTTE
AND EASTERN HALIFAX COUNTIES...

THE THREAT FOR FLOODING HAS ENDED...AT LEAST TEMPORARILY...OVER THE 
WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3689 7850 3671 7863 3668 7862 3665 7856
      3663 7856 3665 7862 3669 7865 3668 7868
      3659 7871 3654 7874 3654 7895 3702 7894
      3701 7846

$$

WERT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:57 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 24, 1:57 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
157 AM EDT TUE AUG 24 2010

.SYNOPSIS...
AN UPPER LOW WILL MOVE OVER THE AREA TONIGHT INTO TUESDAY AND
SHIFT OFFSHORE BY WEDNESDAY NIGHT. AS THE UPPER LOW DEPARTS...A WEAK
COLD FRONT ARRIVES THURSDAY MORNING...WITH HIGH PRESSURE ENTERING
THE APPALACHIANS THIS WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
S/W LOBE ROTATING AROUND THE UPPER LOW JUST TO THE NORTH HAS
RESULTED IN BANDS OF LOW TOPPED BUT HEAVY RAIN PRODUCING SHRA/TSRA
JUST EAST OF THE BLUE RIDGE TONIGHT. EXPECT THESE TO CONTINUE INTO
THE OVERNIGHT AS LOW LEVEL CONVERGENCE LOOKS TO MAXIMIZE OVER THE
SOUTH/SE WHERE LINGERING LOW LEVEL INSTABILITY REMAINS. IN
ADDITION...DEVELOPING LOW LEVEL NE FLOW WILL LIKELY ACT TO AID
LIFT SO UPPING POPS TO LIKELYS/LOW CATEGORICAL OVER MUCH OF THE
EASTERN/SE ZONES OVERNIGHT. SOME ADDITIONAL SHRA WILL ALSO AFFECT
THE NW ALONG THE S/W AXIS BUT EXPECT THIS COVERAGE TO FADE OR
DEVELOP SE INTO THE ONGOING COVERAGE. MAIN THREAT AGAIN WITH
FLOODING POTENTIAL GIVEN UNIDIRECTIONAL LOW LEVEL NW FLOW AND SLOW
MOVING/BACK BUILDING TYPE SHRA IN CONJUNCTION WITH OUTFLOW.
TWEAKED TEMPS UP A BIT BUT ONLY SMALL CHANGES AT THIS POINT.

PREVIOUS DISCUSSIONS BELOW...

WITH SHRA/ISOLATED TSRA WITH HEAVY RAIN ELONGATING BACK TO THE
WEST AROUND LYNCHBURG AHEAD OF THE NEXT S/W LOBE ROTATING IN FROM
THE NORTH...UPDATING TO UP POPS TO LIKELY/CAT OVER THE NE ZONES
THRU MIDNIGHT. ALSO BUMPING CHANCES TO LIKELYS FAR NW FOR THE LINE
OF SHRA HEADING SOUTH ACROSS EASTERN WVA. LATEST SPC ANALYSIS AND
EVENING SOUNDINGS SHOW ENOUGH LOW LEVEL INSTABILITY AS WELL AS
MOISTURE TO KEEP ENHANCED CLUSTERS OF SHRA GOING EVEN WITH LOSS OF
HEATING. ALSO EXPANDED CHANCE POPS BACK TO ALONG THE BLUE RIDGE
FOR A FEW HOURS. OTRW FEW ADDED CHANGES ATTM.

UPPER LOW WILL DROP SOUTH OUT OF PENNSYLVANIA AND REACH NORTHERN
VIRGINIA THIS EVENING INTO TONIGHT. THIS SHOULD CREATE STEEP
ENOUGH LAPSE RATES AND ENOUGH INSTABILITY THIS AFTERNOON TO
OVERCOME THE MID LEVEL INVERSION. REGIONAL WSR-88D RADAR SHOWED
ISOLATED TO WIDELY SCATTERED SHOWERS MOSTLY TO OUR NORTH. FRONTAL
BOUNDARY TO OUR SOUTH ACROSS THE CAROLINAS RESULTING IN ISOLATED
THUNDERSTORMS IN THE MORE UNSTABLE AIR (LIS MINUS 4 TO MINUS 5).
SHORTWAVE PIVOTING AROUND THE UPPER LOW CENTER WILL ALSO HELP
TRIGGER CONVECTION INTO TONIGHT. LOW LEVEL WINDS VEER TO THE
NORTHEAST TONIGHT AND ADVECT ATLANTIC MOISTURE INTO THE REGION.
THE UPPER LOW WILL DROP OVERHEAD OVERNIGHT WITH CLOUDS AND
SCATTERED SHOWERS. IN GENERAL...INCREASED POPS FOR TONIGHT...ADDED
ISOLATED THUNDERSTORM TO THE EAST AND PLAYED LOW TEMPERATURES
CLOSE TO THE ADJMET WITH VALUES FROM THE UPPER 50S IN THE
NORTHWEST TO THE UPPER 60S IN THE SOUTHEAST.

THE CENTER OF THE UPPER LOW IS FORECAST TO BE OVER NORTH CENTRAL
VIRGINIA BY 00Z WEDNESDAY/8PM TUESDAY. THE PRESSURE GRADIENT WILL
TIGHTEN AS A SURFACE LOW DEVELOPS ALONG THE STATIONARY BOUNDARY
THROUGH THE CAROLINAS AND THEN MOVES OFF THE COAST. N TO NE FLOW
EXPECTED AT THE SURFACE AND WILL DEEPEN THROUGH THE LLVLS INTO
TUESDAY.

WITH PLENTY OF CLOUDS AND SHOWERS WITH ISOLATED THUNDERSTORMS
DEVELOPING WITH STRONG LAPSE RATES NEAR THE SURFACE. WENT CLOSE
TO THE COOLER MET GUIDANCE...WHICH TENDS TO WORK BETTER
IN SITU WEDGES. INCREASED POPS TUESDAY ESPECIALLY ALONG BLUE RIDGE
TUESDAY MORNING AND PLAYED HIGHEST POPS IN THE EAST WITH MENTION OF
ISOLATED THUNDERSTORMS CLOSEST TO THE TRACK OF THE LOW.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
STILL LOOKING AT ENERGY ROTATING THRU THE SRN CWA TUESDAY EVENING AS
THE UPPER LOW STARTS SHIFTING EAST OF THE PIEDMONT. WILL MAINTAIN
LIKELY POPS IN THE FAR ERN CWA EARLY TUESDAY EVENING TO SLIGHT
CHANCE IN THE FAR SW PORTION NEAR SMYTH/TAZEWELL COUNTY.

OVERNIGHT...STILL LOOKS LIKE FORECAST SOUNDING SUGGEST POTENTIAL FOR
LIGHT RAIN/DRIZZLE ALONG/EAST OF THE BLUE RIDGE...SO KEEPING LOW
CHANCE TO SLIGHT CHANCE HERE.

SUNSHINE WILL RETURN TO THE SOUTHWEST WED MORNING AS THE UPPER LOW
OPENS UP AND MOVES OFF THE EAST COAST. WILL BE BETWEEN SYSTEMS
WEDNESDAY SO MAINLY DRY OUTSIDE OF SLIGHT CHANCE OF SHOWERS IN THE
FAR EAST ON THE BACKSIDE OF LOW.

NEXT SHORTWAVE SLIDES ACROSS THE GREAT LAKES THURSDAY WITH A WEAKER
VORT MOVING ACROSS THE TN VALLEY. THE WEAK FRONT WITH THIS SYSTEM
SEEMS FAIRLY DRY WITH CONFLUENT FLOW ALOFT...SO KEEPING THE SLIGHT
CHANCE WED NIGHT INTO THURSDAY OVER THE WRN SLOPES WITH POTENTIAL
ISOLATED SHRA IN THE SOUTHEAST CWA LATE IN THE DAY WITH HEATING.

FORECAST TEMPS WILL BE AT OR COOLER THAN MAV WED...AND CLOSE AT
NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE AT THE SFC AND ALOFT WILL KEEP OUR WEATHER DRY THIS
PERIOD WITH SEASONAL OR SLIGHTLY ABOVE SEASONAL TEMPS. POSITION OF
THE SFC HIGH TO OUR NORTH AND NORTHEAST INTO THE WEEKEND SHOULD
ALLOW FOR A SLOWER MODERATION IN TEMPS WITH BUILDING 5H HGHTS FROM
THE SOUTHWEST. THE GFS KEEPS THE HIGH SITUATED OVER THE REGION
INTO THE MIDDLE OF NEXT WEEK SO ATTM...LOOKING AT A DRYING OUT PHASE
TO THE END OF AUGUST.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AREA OF HEAVY SHOWERS/TSTMS ASSOCIATED WITH A LEAD SHORT WAVE
ROTATING AROUND AN APPCHNG UPPER LOW WILL BE SLOWLY PULLING
SOUTHEASTWARD AWAY FROM THE DANVILLE AIRPORT. AS THE UPPER LOW
SINKS SOUTHWARD INTO ERN VA TODAY...SHOWERS WILL INCREASE ACROSS
THE REGION...AND A NE-EAST LOW LEVEL FLOW WILL BRING IN PLENTIFUL
LOW LEVEL MOISTURE. VSBYS AND ESPECIALLY CIGS...WILL BE LOWERING
THIS MORNING. LOW MVFR TO IFR WILL BE THE RULE FOR ALL TAF SITES
FROM AROUND 12Z...LASTING THRU AROUND 18Z. CIGS/VSBYS WILL BE
LIFTING SOME THIS AFTERNOON...BUT WILL LIKELY REMAIN MVFR AT
ROA...LYH AND LWB. BLF AND DAN MAY LIFT TO JUST ABOVE MVFR.
NUMEROUS SHOWERS WILL REMAIN IN THE AREA HOWEVER...SO EVEN
LOCATIONS WITH HIGHER CIGS IN THE AFTERNOON MAY SEE PERIODS OF
LOWER CIGS/VSBYS. ONCE THE SUN SETS...CIGS/VBSYS ARE EXPECTED TO
DROP AT ALL AIRPORTS...WITH EITHER LOW MVFR OR IFR CONDS LIKELY BY
25/06Z.

THE UPPER LOW SHIFTS EASTWARD WED ALLOWING A MORE WESTERLY
TRAJECTORY TO DEVELOP DURING THE DAY. CONDITIONS WILL BE
IMPROVING BACK TO VFR FROM WEST TO EAST DURING THE DAY.

A DRY COLD FRONT WILL CROSS THROUGH THE AREA LATE WEDNESDAY
NIGHT. ONCE THIS FRONT GOES THROUGH A LARGE HIGH WILL KEEP THE
WEATHER VFR THROUGH EARLY NEXT WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JH/WP
NEAR TERM...JH/KK
SHORT TERM...WP
LONG TERM...WP
AVIATION...JH/KK
Hazardous weather outlook, Aug 23, 6:32 AM EDT, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 AM EDT MON AUG 23 2010

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-241045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
632 AM EDT MON AUG 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 24, 12:30 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1230 AM EDT TUE AUG 24 2010

NCZ005-006-240515-
CASWELL NC-ROCKINGHAM NC-
1230 AM EDT TUE AUG 24 2010

...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...

AT 1226 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PELHAM...
MOVING SOUTH AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

A INCH OR TWO OF RAIN COULD FALL IN ABOUT AN HOUR.

THIS STORM WILL BE NEAR BETHEL AROUND 1245 AM...YANCEYVILLE AROUND
100 AM AND TOPNOT AROUND 115 AM.

LAT...LON 3635 7966 3655 7956 3655 7947 3641 7915
      3629 7916
Special weather statement, Aug 24, 12:53 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 AM EDT TUE AUG 24 2010

NCZ006-VAZ044-058-240545-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
1253 AM EDT TUE AUG 24 2010

...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES...

AT 1248 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF BLAIRS TO 3 MILES EAST OF PROVIDENCE...MOVING EAST AT 15
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

BECAUSE OF THEIR SLOW MOVEMENT...AN INCH OR TWO OF RAIN COULD FALL
IN AN HOUR ALONG THE STORMS PATH.

THESE STORMS WILL BE NEAR RINGGOLD AROUND 100 AM...MILTON AROUND 115
AM...INGRAM AROUND 130 AM AND TURBEVILLE AROUND 145 AM.

LAT...LON 3646 7939 3678 7945 3677 7903 3654 7902
      3654 7914 3645 7914
Special weather statement, Aug 24, 1:17 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
117 AM EDT TUE AUG 24 2010

NCZ005-006-240600-
CASWELL NC-ROCKINGHAM NC-
117 AM EDT TUE AUG 24 2010

...STRONG THUNDERSTORMS WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...

AT 116 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTH OF PROSPECT HILL TO 4 MILES NORTHEAST OF CAMP SPRINGS...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR JERICHO AROUND 130 AM...BAYNES AROUND 140
AM AND PROSPECT HILL AROUND 145 AM.

LAT...LON 3646 7961 3645 7915 3643 7914 3625 7915
      3624 7916 3624 7949
Local storm report, Aug 24, 1:54 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 AM EDT TUE AUG 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      2 NE BLAIRS             36.70N 79.36W
08/24/2010                   PITTSYLVANIA       VA   EMERGENCY MNGR

            STATE ROUTE 717 HUNTERS LANE WAS CLOSED AND IMPASSABLE
            DUE TO HIGH WATER PER VDOT.

&&

MATTAROCHIA
Special weather statement, Aug 24, 1:57 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
157 AM EDT TUE AUG 24 2010

NCZ005-006-240630-
CASWELL NC-ROCKINGHAM NC-
157 AM EDT TUE AUG 24 2010

...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...

AT 153 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PROSPECT
HILL TO JERICHO...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR PROSPECT HILL AROUND 205 AM.

LAT...LON 3624 7953 3637 7965 3637 7915 3625 7915
      3623 7916 3623 7917 3623 7918
Special weather statement, Aug 24, 3:30 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 AM EDT TUE AUG 24 2010

VAZ058-059-240815-
CHARLOTTE VA-HALIFAX VA-
330 AM EDT TUE AUG 24 2010

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT CHARLOTTE
AND HALIFAX COUNTIES...

AT 325 AM EDT...THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF CHARLOTTE COURT HOUSE TO REDOAK...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

AN INCH OF RAIN COULD FALL IN ABOUT AN HOUR.

THESE STORMS WILL BE NEAR ABILENE AROUND 345 AM AND KEYSVILLE AROUND
400 AM.

LAT...LON 3689 7849 3671 7863 3667 7861 3667 7864
      3669 7865 3668 7869 3669 7886 3718 7883
      3717 7862 3715 7859 3716 7855 3714 7852
      3708 7844 3706 7845

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:43 PM EDTSpecial Weather StatementRNKAmherst, Appomattox, Buckingham, City of Buena Vista, City of Lynchburg62 min
Aug 23, 8:50 PM EDTSpecial Weather StatementRNKCity of Roanoke55 min
Aug 23, 9:38 PM EDTFlash Flood WarningRNKBedford, Campbell, City of Lynchburg3 hr
Aug 23, 9:59 PM EDTSpecial Weather StatementRNKBedford61 min
Aug 23, 10:56 PM EDTSpecial Weather StatementRNKPittsylvania64 min
Aug 23, 11:30 PM EDTFlash Flood WarningRNKPittsylvania3 hr
Aug 23, 11:51 PM EDTSpecial Weather StatementRNKHalifax, Pittsylvania, City of Danville54 min
Aug 24, 12:46 AM EDTFlash Flood WarningRNKHalifax, Pittsylvania, City of Danville4 hr
Aug 24, 12:53 AM EDTSpecial Weather StatementRNKCity of Danville52 min
Aug 24, 3:30 AM EDTSpecial Weather StatementRNKCharlotte45 min
Aug 24, 10:11 AM EDTFlash Flood WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg6 hr
Aug 24, 11:05 AM EDTSpecial Weather StatementRNKCampbell55 min
Aug 24, 12:08 PM EDTSpecial Weather StatementRNKBedford, Campbell, City of Roanoke52 min
Aug 24, 12:37 PM EDTSpecial Weather StatementRNKHalifax38 min
Aug 24, 1:08 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem52 min
Aug 24, 2:09 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville3 hr
Aug 24, 2:13 PM EDTSpecial Weather StatementRNKFranklin62 min
Aug 24, 4:15 PM EDTAreal Flood AdvisoryRNKCity of Lynchburg4 hr
Aug 24, 4:24 PM EDTSpecial Weather StatementRNKPittsylvania36 min

Nearby

Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.